My doctors are puzzled about my condition. A blood test last week revealed that my AST is 1004 and my ALT is 1022. My bilirubin reached 3.3 as well. Since both levels were extremely elevated, they put me in the hospital for testing...all came back negative...Hepatitis A, B, and C....negative. I had my gall bladder removed in 1995, but no blockage of the biliary duct, no other things found on 2 different endoscopic tests. I have a little gastritis...but not much else. I do have high blood pressure that is controlled by meds. I do not smoke and I only would drink twice a month or so. I do not take Tylenol and I do not do drugs or share needles. I have never had a blood transfusion. Actually, I donated blood in August 2009 and no problems were present then. I did have some jaundice in my eyes and very dark yellow urine. They treated me with Mucomyst, Prevacid, and antibiotics...but they have no diagnosis other than I must have injured my liver. I have been in no accidents. I have hypothyroidism, but I am on Synthyroid medication. I am overweight by about 45 pounds.
I did have some steriod injections in my back in September 2009. And I did eat some oysters about 3 weeks ago in a gumbo, but they should have been cooked. One of my doctors is a gastroenterologist, so I feel he should know what's going on. He said I was negative for Wilson's Disease and they are waiting for the EB Virus results. I am also HIV negative. My husband seems to be healthy with none of these issues, but he has not been tested.
Do I have Muscular Dystrophy? They both "feel" I do not have liver cancer, but the next step would be a liver biopsy. My blood glucose was 79...and my amylase and lipase levels were normal, too. They have told me not to eat shellfish, drink alcohol, or take Tylenol.
Thanks for any additional information or recommendations.
Elevated liver function tests can be frustrating to find out the reason for. Your doctors have covered all of the common causes. One thing you had not mentioned was your past pattern of volume of consuming alcohol -- even if twice a month, if heavy use, this can lead to elevated LFTs. There are other less common viral hepatidites, and other uncommon infections that can cause LFT elevations. Some medications, including blood pressure lowering medications can elevate LFTs. Many over the counter remedies including nutritional supplements can cause LFTs to rise, please bring any of these to your doctor to consider their side effects. Muscular Dystrophy doesn't sound consistent with what you've described. I'd continue your evaluation with your Gastroenterologist, it's important to find a reason for liver function tests that are more than 3 times normal.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.